MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 8MM
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a total shoulder arthroplasty - apex/vaultlock procedure the inferior, inclination screw would not engage with the ar-9100-08s stem.The surgeon tried for a while with both the t-handle driver and standard driver to get this screw to engage.The surgeon removed the stem and replaced it with another 8mm apex stem and the case was completed without further issue.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint allegation cannot be confirmed without the device for evaluation.Per the event description, the most likely cause(s) for the reported failure can be attributed to user error due to incorrectly following the surgical technique of the device.

Brand Name
UNIVERS APEX HUMERAL STEM, 8MM
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19535791
Report Number1220246-2024-05765
Device Sequence Number20341190
Product Code KWS
UDI-Device Identifier00888867134508
UDI-Public00888867134508
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS APEX HUMERAL STEM, 8MM
Device Catalogue NumberAR-9100-08S
Device Lot Number12267833
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown